Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 227, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 12, 2010, 4:53 PM EDT for Bibb County, Jones County, Monroe County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2010, 4:53 PM EDT (20:53 UTC)
- Expired
- Jul 12, 2010, 5:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Bibb County, GA, Jones County, GA, Monroe County, GA
The radar
The Robins AFB radar (KJGX), 39 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1980 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
170
WUUS52 KFFC 122053
SVRFFC
GAC021-169-207-122130-
/O.NEW.KFFC.SV.W.0227.100712T2053Z-100712T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
453 PM EDT MON JUL 12 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BIBB COUNTY IN CENTRAL GEORGIA
SOUTHERN JONES COUNTY IN CENTRAL GEORGIA
SOUTHEASTERN MONROE COUNTY IN CENTRAL GEORGIA
* UNTIL 530 PM EDT
* AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED 9 MILES WEST OF PAYNE CITY...MOVING
EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MACON AND LAKE TOBESOFKEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3278 8386 3282 8389 3284 8389 3284 8394
3298 8392 3299 8344 3286 8346 3284 8351
3281 8348 3273 8358
TIME...MOT...LOC 2053Z 283DEG 27KT 3287 8382
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:25 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 12, 3:25 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 325 PM EDT MON JUL 12 2010 .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... SHORT WAVE MOVING ACROSS THE AREA HAS ENHANCED AFTERNOON CONVECTION. POTENTIAL FOR SHORT WAVE ACTIVITY TO CONTINUED TO AFFECT N GA DURING THE NIGHT AND LESS SO FOR CENTRAL GA ONCE CONVECTION OVER CENTRAL GA DIMINISHES THIS EVENING. SHORT WAVE ACTIVITY LOOKS TO CONTINUE TO AFFECT THE AREA TUESDAY/TUESDAY NIGHT...BUT MORE SO FOR N GA. AN UPPER LEVEL TROUGH MOVES TO THE AREA TUESDAY NIGHT AND CONTINUES OVER THE AREA FOR WEDNESDAY...ALONG WITH THE ENHANCEMENT OF A SURFACE TROUGH TUESDAY INTO WEDNESDAY. PLENTY OF MOISTURE AND INSTABILITY ASSOCIATED WITH THESE FEATURES SO EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE. A WARM AIRMASS CONTINUES ACROSS THE AREA. FORECAST LOW TEMPERATURES AROUND 5 DEGREES ABOVE NORMAL TONIGHT AND TUESDAY NIGHT. FORECAST HIGH TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL TUESDAY AND WEDNESDAY AND COULD BE HIGHLY VARIABLE DUE TO CONVECTIVE ACTIVITY. MODEL GRIDS INDICATING HEAT INDICES OF 105 PLUS FOR ABOUT 5-10 COUNTIES OR SO OVER THE FAR SE CWA STARTING TUESDAY AFTERNOON AND CONTINUING TO THURSDAY AFTERNOON WITH OVERNIGHT LOWS JUST BARELY GETTING TO 75. WILL LET THE MID SHIFT DETERMINE WHERE A HEAT ADVISORY MIGHT BE NEEDED SINCE IT IS HIGHLY DEPENDENT ON TEMPERATURES AND RH. OVERALL CONFIDENCE IS MODERATE. .LONG TERM /THURSDAY THROUGH MONDAY/... GFS/EUROPEAN MODELS CONSISTENT MOVING THE UPPER TROUGH TO SE GA ON THURSDAY AND NOSING AN UPPER RIDGE ACROSS THE TN VALLEY AND SOUTHERN APPALACHIANS. THIS WILL GIVE THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS CENTRAL GA. MODELS CONSISTENT WITH MOVING A WEAKENED FORM OF THE UPPER RIDGE OVER THE AREA FRIDAY THROUGH MONDAY. MOISTURE AND INSTABILITY WILL CONTINUE TO COMBINE FOR SUMMERTIME SHOWERS AND THUNDERSTORMS WITH TEMPERATURES GENERALLY NEAR TO SLIGHTLY ABOVE NORMAL. && .PREV DISCUSSION... /ISSUED 157 PM EDT MON JUL 12 2010/ AVIATION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA WITH FREQUENT LIGHTNING STRIKES AND GUSTY WINDS. CURRENTLY THE STRONGEST STORMS ARE ACROSS EAST AND SOUTH GA. EXPECTING SHRA/TSRA DEVELOPMENT TO CONTINUE ACROSS THE STATE THROUGH 03Z TUE. MAINLY BKN-OVC CEILINGS AT THE MOMENT...WITH HEIGHTS IN THE 1500-3000FT LEVEL. THERE IS A WARM FRONT THAT HAS JUST MOVED NE OF THE STATE SO IT SHOULD KEEP WINDS MAINLY WEST AT 6-12 KTS THROUGH THE PERIOD. VSBYS SHOULD STAY VFR EXCEPT IN AND AROUND TSRA DEVELOPMENT WHERE IFR CONDITIONS CAN BE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 73 93 73 94 72 / 50 60 40 40 30 ATLANTA 76 90 74 91 74 / 40 60 40 40 20 BLAIRSVILLE 71 84 69 86 67 / 70 70 60 30 30 CARTERSVILLE 73 90 72 92 69 / 60 60 60 40 20 COLUMBUS 75 95 76 95 76 / 30 40 40 40 30 GAINESVILLE 73 90 73 91 72 / 60 70 60 40 30 MACON 75 96 75 95 74 / 30 40 40 40 40 ROME 74 91 73 94 71 / 60 60 60 40 20 PEACHTREE CITY 74 91 73 92 71 / 40 50 40 40 20 VIDALIA 76 96 76 96 76 / 50 40 20 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && BDL
Hazardous weather outlook, Jul 12, 6:10 AM EDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 610 AM EDT MON JUL 12 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 610 AM EDT MON JUL 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT. .SYNOPSIS... A SHORTWAVE WILL APPROACH GEORGIA FROM THE NORTHWEST...WHILE A WEAK FRONTAL BOUNDARY ACROSS CENTRAL GEORGIA DRIFTS NORTHWARD. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WITH THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN...AND STRONG GUSTY WINDS. .DISCUSSION... A FRONTAL BOUNDARY SITUATED ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA WEAKENED OVERNIGHT...AND WILL DRIFT NORTHWARD TODAY AS SHORTWAVE ENERGY MOVES THROUGH THE TENNESSEE VALLEY. THE COMBINATION OF THESE FEATURES WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT ACROSS THE AREA...ESPECIALLY ACROSS NORTH GEORGIA. INSTABILITY WILL BE FAIRLY HIGH...WITH CAPE VALUES APPROACHING 2500...AND LIFTED INDEX VALUES NEAR -4. ALTHOUGH INSTABILITY SHOULD BE HIGH ENOUGH FOR SOME STORMS TO BECOME STRONG...THEY ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. STRONG GUSTY WINDS AND SMALL HAIL ARE POSSIBLE WITH THE STRONGER STORMS. THE ATMOSPHERE IS ALSO VERY MOIST WITH PRECIPITABLE WATER VALUES APPROACHING 2 INCHES. LOCALLY HEAVY RAIN WITH MINOR FLOODING CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY...THUNDERSTORMS ARE LIKELY ACROSS NORTH GEORGIA WITH A CHANCE OF THUNDERSTORMS ELSEWHERE. THERE IS A CHANCE OF THUNDERSTORMS EACH DAY WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 12, 3:38 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 338 PM EDT MON JUL 12 2010 GAZ048-049-059-122000- 338 PM EDT MON JUL 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH IN NORTH JASPER...EAST NEWTON AND MORGAN COUNTIES UNTIL 400 PM EDT... AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER REESE...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS NORTH JASPER...EAST NEWTON AND MORGAN COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE REESE...FARRAR... RUTLEDGE...HARD LABOR CREEK STATE PARK...NEWBORN...MANSFIELD... MADISON...APALACHEE...GODFREY AND BUCKHEAD. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. 16
Special weather statement, Jul 12, 3:54 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 354 PM EDT MON JUL 12 2010 GAZ060-122030- 354 PM EDT MON JUL 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND WIND GUSTS TO 45 MPH IN PUTNAM COUNTY UNTIL 430 PM EDT... AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL GEORGIA EXPERIMENT STATION...MOVING EAST TO SOUTHEAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS PUTNAM COUNTY THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CENTRAL GEORGIA EXPERIMENT STATION...WILLARD...ROCK EAGLE 4-H CENTER...HARMONY...EATONTON...WARFIELD...ROCKVILLE AND PHOENIX. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. 16
Special weather statement, Jul 12, 4:17 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 417 PM EDT MON JUL 12 2010 GAZ069>071-081-122045- 417 PM EDT MON JUL 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CRAWFORD... UPSON...MONROE AND LAMAR COUNTIES UNTIL 445 PM EDT... AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER YATESVILLE...MOVING EAST AT 35 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS CRAWFORD... UPSON...MONROE AND LAMAR COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LOGTOWN...YATESVILLE...CULLODEN... MUSELLA...BRENT AND RUSSELLVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 12, 4:25 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 425 PM EDT MON JUL 12 2010 GAZ033-043-044-122115- 425 PM EDT MON JUL 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING...VERY HEAVY RAIN AND 50 MPH WINDS IN DOUGLAS AND FULTON COUNTIES UNTIL 515 PM EDT... AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR CAMPBELLTON...MOVING EAST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH AS THEY MOVE ACROSS DOUGLAS AND FULTON COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CAMPBELLTON...CHAPEL HILL...SANDTOWN...FAIRBURN AND UNION CITY.
Special weather statement, Jul 12, 4:42 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 442 PM EDT MON JUL 12 2010 GAZ060-061-072-073-122130- 442 PM EDT MON JUL 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN JONES... BALDWIN...HANCOCK AND PUTNAM COUNTIES UNTIL 530 PM EDT... AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FLAT ROCK...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS JONES...BALDWIN...HANCOCK AND PUTNAM COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE FLAT ROCK...ETHRIDGE...WARFIELD...RESSEAUS CROSSROADS... HADDOCK...MERIWETHER...PLANT HARLEE BRANCH...BROWNS CROSSING...ALLENWOOD...HARDWICK...MILLEDGEVILLE...UNDERWOOD AND DEVEREUX. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 12, 4:45 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 445 PM EDT MON JUL 12 2010 GAZ071-082-122115- 445 PM EDT MON JUL 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN BIBB AND MONROE COUNTIES UNTIL 515 PM EDT... AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BOLINGBROKE...MOVING EAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS BIBB AND MONROE COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LAKE TOBESOFKEE...LIZELLA...BOLINGBROKE... ARKWRIGHT...PAYNE CITY...WESLEYAN...MACON...CROSS KEYS...DRY BRANCH AND FRANKLINTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:27 AM EDT | River Flood Warning | FFC | Forsyth | 10 hr |
| Jul 12, 1:38 PM EDT | Severe Thunderstorm Warning | FFC | Twiggs | 37 min |
| Jul 12, 4:12 PM EDT | Severe Thunderstorm Warning | FFC | Hancock, Putnam | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.